Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 1, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Mar 6, 2011, 6:20 PM EST for 4 counties in Virginia; Northampton County, North Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2011, 6:20 PM EST (23:20 UTC)
- Expired
- Mar 6, 2011, 7:15 PM EST
- In force
- 55 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Northampton County, NC, City of Emporia, VA, Greensville County, VA, Southampton County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 62 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 6:40 PM EST | TSTM WND DMG | 5 Sw Jarratt, VA | TREES DOWN ON ORION RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.3 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 384 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
287
WUUS51 KAKQ 062320
SVRAKQ
NCC131-VAC081-175-183-595-070015-
/O.NEW.KAKQ.SV.W.0001.110306T2320Z-110307T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
620 PM EST SUN MAR 6 2011
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHAMPTON COUNTY IN NORTHEAST NORTH CAROLINA...
GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA...
WESTERN SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA...
SOUTHERN SUSSEX COUNTY IN SOUTHEAST VIRGINIA...
CITY OF EMPORIA IN SOUTHEAST VIRGINIA...
* UNTIL 715 PM EST
* AT 620 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BARLEY...OR 6 MILES
NORTHWEST OF ROANOKE RAPIDS...AND MOVING NORTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BARLEY AND GASTON AROUND 625 PM EST.
DAHLIA AROUND 635 PM EST.
CLARESVILLE AND EMPORIA AROUND 645 PM EST.
GREEN PLAIN AROUND 650 PM EST.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SLATES
CORNER...TURNERS CROSSROADS...BRINK...PLEASANT HILL...EMPORIA
RESERVOIR...LANES CORNER...BRYANTS CORNER...EMPORIA AIRPORT...
GRIZZARD AND ADAMS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3633 7759 3640 7756 3643 7764 3647 7766
3647 7776 3649 7782 3679 7758 3687 7709
3676 7710 3667 7713 3655 7715 3655 7718
3653 7716 3633 7719
TIME...MOT...LOC 2320Z 236DEG 35KT 3651 7773
WIND...HAIL 60MPH <.75IN
$$
WAMSLEY2 follow-up statements
297
WWUS51 KAKQ 062348
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
648 PM EST SUN MAR 6 2011
VAC595-062357-
/O.CAN.KAKQ.SV.W.0001.000000T0000Z-110307T0015Z/
CITY OF EMPORIA VA-
648 PM EST SUN MAR 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR CITY OF EMPORIA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4. IN WAKEFIELD.
LAT...LON 3633 7759 3638 7756 3680 7746 3687 7709
3676 7710 3655 7715 3655 7718 3653 7716
3633 7719
TIME...MOT...LOC 2347Z 236DEG 35KT 3661 7742
$$
NCC131-VAC081-175-183-070015-
/O.CON.KAKQ.SV.W.0001.000000T0000Z-110307T0015Z/
NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA-GREENSVILLE VA-
648 PM EST SUN MAR 6 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
GREENSVILLE...SOUTHERN SUSSEX...WESTERN SOUTHAMPTON AND NORTHEASTERN
NORTHAMPTON COUNTIES UNTIL 715 PM EST...
AT 643 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CLARESVILLE...OR NEAR DAHLIA...
MOVING NORTHEAST AT 40 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN NORTHAMPTON...SOUTHEASTERN GREENSVILLE...SOUTHERN SUSSEX
AND WESTERN SOUTHAMPTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS
LITTLE TEXAS...ADAMS GROVE...DREWRYVILLE...WORRELL...JOYNER...CAPRON
AND SEBRELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
PLEASE SEND YOUR REPORTS OF HAIL AND OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAA'S NATIONAL WEATHER SERVICE IN
WAKEFIELD AT...1...800...7 3 7...8 6 2 4. IN WAKEFIELD.
&&
LAT...LON 3633 7759 3638 7756 3680 7746 3687 7709
3676 7710 3655 7715 3655 7718 3653 7716
3633 7719
TIME...MOT...LOC 2347Z 236DEG 35KT 3661 7742
WIND...HAIL 60MPH <.75IN
$$
WAMSLEY594
WWUS51 KAKQ 070016
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
716 PM EST SUN MAR 6 2011
NCC131-VAC081-175-183-070026-
/O.EXP.KAKQ.SV.W.0001.000000T0000Z-110307T0015Z/
NORTHAMPTON NC-SOUTHAMPTON VA-SUSSEX VA-GREENSVILLE VA-
716 PM EST SUN MAR 6 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENSVILLE...
SOUTHERN SUSSEX...WESTERN SOUTHAMPTON AND NORTHEASTERN NORTHAMPTON
COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1100 PM EST.
LAT...LON 3633 7759 3638 7756 3680 7746 3687 7709
3676 7710 3655 7715 3655 7718 3653 7716
3633 7719
TIME...MOT...LOC 2348Z 236DEG 35KT 3661 7741
$$
WAMSLEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 4:11 PM EST, 2 hours 9 minutes earlier.
Area forecast discussion, Mar 6, 4:11 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
411 PM EST SUN MAR 6 2011
.SYNOPSIS...
LOW PRESSURE WILL CONTINUE TO MOVE NORTHEAST UP THE EASTERN
SEABOARD TONIGHT...WHILE DRAGGING THE COLD FRONT ACROSS THE MID
ATLANTIC STATES THIS EVENING. HIGH PRESSURE BUILDS IN FROM THE
NORTHWEST ON MONDAY AND TUESDAY. THE HIGH PRESSURE SYSTEM WILL
MOVE OFF THE NEW ENGLAND COAST WEDNESDAY AHEAD OF ANOTHER LOW
PRESSURE SYSTEM AND COLD FRONT...WHICH MOVE INTO THE MID ATLANTIC
THURSDAY.
&&
.NEAR TERM /THROUGH MONDAY/...
THE MAIN BAND OF MODERATE TO HEAVY RAIN IS MOVING ACROSS THE CWA
AT THIS TIME...WITH SOME RAINFALL RATES UP TO .5 TO .75 INCHES PER
HOUR. THE SURFACE LOW IN NEAR CHO/LKU AND CONTINUES TO LIFT
NORTHEAST WITH THE COLD FRONT STRETCHING SOUTH THROUGH CENTRAL NC
TOWARD COLUMBIA SC. THIS FRONT WILL PICK UP SPEED TO THE EAST AND
SHOULD MOVE ACROSS THE AREA BY 2Z TO 3Z. BEHIND THIS MAIN RAIN
BAND...MORE SHOWERS AND POSSIBLE A THUNDERSTORM HAVE BEGUN TO
DEVELOP SO HAVE HELD ON TO HIGHER POPS THROUGH THE EARLY EVENING
TIME FRAME. BY 6Z HOWEVER...EXPECT THAT THE RAIN SHOULD BE OVER.
CLOUDS HOWEVER LOOK TO LINGER THROUGH MUCH OF THE NIGHT DUE TO THE
NEGATIVELY TILTED TROUGH. THE LOW LEVELS DO REMAIN SATURATED SO
EXPECT TO SEE THE LOWER CLOUDS HANG TO BETWEEN 6Z AND 9Z BEFORE
THEY AREA FINALLY VANQUISHED BY THE NW FLOW AND DRIER AIR. FOR
LOWS OVERNIGHT...TEMPERATURES WILL FALL SIGNIFICANTLY BEHIND THE
FRONT WITH THE COLD ADVECTION...BUT HAVE LEANED TOWARD THE WARMER
MET NUMBERS BASED UPON THE CLOUDS LINGERING AND THE WINDS STAYING UP.
HIGH PRESSURE THEN BUILDS IN FROM THE NORTHWEST ON MONDAY...WHICH
WILL RETURN THE SUNSHINE AND DRY WEATHER. BUT WITH THE NW FLOW
ALOFT AND COLD ADVECTION TEMPERATURES WILL BE COOLER...WITH
READINGS IN THE UPPER 40S ALONG THE DELMARVA AND THE LOW TO MID
50S ELSEWHERE.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
THE STRONG HIGH PRESSURE...CENTERED OVER NEW ENGLAND WILL MAINTAIN
IS CONTROL OF THE WEATHER ACROSS MOST OF THE EASTERN SEABOARD INTO
WEDNESDAY AS IT NOSES DOWN THE COAST. THIS WILL KEEP THE WEATHER
DRY...HOWEVER...WITH THE FLOW ALOFT TURNING OUT OF THE SW...WILL
SEE PERIOD OF CLOUDS WITH HIGH LEVEL MOISTURE SLIDING THROUGH.
THESE CLOUDS WILL LIKELY HOLD TEMPS DOWN SOME ON TUESDAY...BUT
WITH SOME WARM ADVECTION DEVELOPING ON WEDNESDAY AHEAD OF AN
APPROACHING COLD FRONT SHOULD SEE TEMPERATURES CONTINUE TO
MODERATE ON WEDNESDAY.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
GUIDANCE WAY TO FAST WITH SFC REFLECTION ON THE NEXT SYSTEM TO
EFFECT THE RGN. FOLLOWING CLOSE TO THE H70-50 HEIGHT PATTERN FOR
TRACK OF NEXT SYSTEM ON THU. MID LVL TROUGH WILL DIG OVER THE NRN
PLAINS/UPR MIDWEST ON WED AS LARGE 1045+ HIGH HOLDS OVER
SOUTHEASTERN QUEBEC. UNSURE WHY GUIDANCE IS SO PROBLEMATIC AS OF
LATE WITH TIMING OF SFC FEATURES WITH DEEPENING MID LVL TROUGHS
(ESP WITH A 1045+ HIGH SLOWING EASTWARD PROGRESSION). THE SLOWER
SOLN USUALLY WINS OUT WITH DEEPENING TROUGHS. IN ANY EVENT...HAVE
SLOWED TIMING OF PRECIP AND ASSCD FRONTAL SYSTEM AROUND 12 HRS FROM
CRNT TIMING OF GUIDANCE. WILL CONTINUE WITH CHCS OF RAIN LATE THU
INTO THU NIGHT AND SLOW CLEARING ON FRI. HAVE KEPT DRY FCST FOR
REMAINDER OF EXTENDED WITH UNCERTAINTY OF NEXT SYSTEM. TEMPS FAIRLY
CLOSE TO NORMAL FOR THIS TIME OF YEAR.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
COLD FRONT OVER WESTERN VA WITH SERIES OF FRONTL WAVES OVER NC AND
SRN VA. THE WAVES WILL TRACK NE AS THE FRONT SLOWLY MOVES THRU THE
REGION THIS AFTN/EVENING. LOTS OF RAIN ASSOC WITH THE FRONT WITH
HEAVIEST RAIN AT 18Z OVER NRN VA...PIEDMONT AND EXTENDING INTO NC.
FRONT EXPECTED TO MOVE OFF THE COAST EARLY TONIGHT BUT PRECIP WILL
LINGER A FEW HOURS BEHIND IT. MVFR/IFR CIGS AND VIS WILL PREVAIL
THRU MIDNIGHT BEFORE CONDS BEGIN TO IMPROVE. WNDS MOSTLY SE-SW
ACROSS AREA WITH SOME GUSTS TO 20 KT OR BETTER. WNDS WILL SHFT SW-
NW THEN NW-N AS FRONT MOVES THRU. VFR CONDS ON MON.
HIGH PRESSURE RETURNS ON MONDAY AND HANGS AROUND INTO WEDNESDAY
WITH VFR CONDITIONS. THE NEXT LOW PRESSURE SYSTEM ARRIVES ON
THU... SETTING THE STAGE FOR A SIMILAR SETUP IN TERMS OF
WIDESPREAD MVFR/IFR CONDITIONS WITH MORE RAIN LIKELY.
&&
.MARINE...
STRONG WINDS CONTINUE EARLY THIS AFTN AHEAD OF THE SFC COLD FRONT
THAT WILL PUSH ACROSS THE WATERS LATER THIS EVE (SOME GUSTS TO 30
KTS+)..ESP WITH FRONTAL PASSAGE. WINDS WILL SHIFT TO THE W/NW LATER
TNT WITH A LOW LVL SURGE OF COLD AIR PUSHING OVER THE WATERS INTO
MON AFTN BEFORE SCA FLAGS END OVER THE BAY LATER IN THE EVE
(STRONGEST WINDS OVER NRN WATERS). SEAS OVER THE COASTAL WATERS WILL
CONTINUE TO REMAIN AT OR ABV 5 FT INTO EARLY TUE. HAVE NOT EXTENDED
SCA BEYOND THAT WITH UNCERTAINTY OF SEAS REMAINING OR FALLING BELOW
CRITERIA (ESP NRN WATERS) WITH ONSHORE FLOW RE-DVLPG. HIGH PRESSURE
RETURNS TO THE REGION MID WEEK BEFORE NEXT SYSTEM LATE THU.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR ANZ630>633.
SMALL CRAFT ADVISORY UNTIL 6 AM EST TUESDAY FOR ANZ650-652-654-
656-658.
&&
SYNOPSIS...ESS
NEAR TERM...ESS
SHORT TERM...ESS
LONG TERM...CCW
AVIATION...JEF
MARINE...CCWHazardous weather outlook, Mar 6, 4:42 AM EST, 13 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 442 AM EST SUN MAR 6 2011 MDZ021>025-NCZ012-VAZ048-049-060>094-099-100-070945- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND- HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT- NEWPORT NEWS/HAMPTON-ACCOMACK-NORTHAMPTON VA- 442 AM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION TODAY BRINGING WIDESPREAD RAIN. A FEW RUMBLES OF THUNDER MAY BE EMBEDDED WITHIN ANY HEAVIER BANDS OF RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ013>017-030>032-102-VAZ095>098-070945- HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN- PERQUIMANS-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 442 AM EST SUN MAR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A COLD FRONT WILL MOVE ACROSS THE REGION TODAY BRINGING WIDESPREAD RAIN ESPECIALLY DURING THE AFTERNOON. THUNDERSTORMS ARE ALSO POSSIBLE THIS AFTERNOON. THERE IS A VERY MINIMAL THREAT FOR STRONG WIND GUSTS IN ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-070945- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 442 AM EST SUN MAR 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-070945- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- 442 AM EST SUN MAR 6 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Mar 6, 1:54 PM EST, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 154 PM EST SUN MAR 6 2011 MDZ021-062100- DORCHESTER- INCLUDING THE CITY OF...CAMBRIDGE 154 PM EST SUN MAR 6 2011 ...MINOR COASTAL FLOODING POSSIBLE THIS AFTERNOON... THE PERSISTENT SOUTHERLY FLOW HAS PUSHED WATER LEVELS HIGHER ON THE SOUTHERN CHESAPEAKE BAY...WHICH IS PRODUCING SOME MINOR TIDAL FLOODING ACROSS SOUTHERN PORTIONS OF DORCHESTER COUNTY. AT BISHOPS HEAD...WATER LEVELS HAVE REACH 2.4 FEET AT 1:30 PM AND THEY SHOULD CONTINUE TO RISE TO BETWEEN 2.5 TO 2.7 FEET DURING THE COMING HIGH TIDE CYCLE WHICH OCCURS AT 2:13 PM. THE WATER LEVELS WILL BE SLOW TO FALL EARLY THIS AFTERNOON AS THE SOUTHERLY WINDS WILL PERSIST THROUGH THE AFTERNOON...BUT THEY WILL BE TURNING TO THE NORTHWEST THIS EVENING AS A COLD FRONT MOVES THROUGH.
Special weather statement, Mar 6, 1:57 PM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
157 PM EST SUN MAR 6 2011
NCZ012-VAZ081-087-088-092-062000-
GREENSVILLE VA-NORTHAMPTON NC-PRINCE GEORGE VA-SOUTHAMPTON VA-SUSSEX
VA-
157 PM EST SUN MAR 6 2011
...A LINE OF SHOWERS WITH BREIF HEAVY RAIN MOVING THROUGH SOUTH
CENTRAL VIRGINIA AND NORTHEASTERN NORTH CAROLINA...
AT 157 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS OVER GARYSBURG...MOVING NORTHEAST AT 45 MPH. THIS
ACTIVITY WILL BE NEAR CLARESVILLE AT 205 PM EST...GREEN PLAIN AT 210
PM EST...ADAMS GROVE AT 215 PM EST...MASON AT 220 PM EST...GRAY AT
225 PM EST...YALE AT 230 PM EST.
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE SHOWERS.
BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE.
LAT...LON 3635 7758 3640 7756 3643 7762 3663 7771
3698 7744 3700 7740 3704 7740 3719 7728
3685 7689 3631 7749 3630 7756
WAMSLEYSpecial weather statement, Mar 6, 2:37 PM EST, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
237 PM EST SUN MAR 6 2011
VAZ072-081>083-088>090-092-062045-
CHARLES CITY VA-JAMES CITY VA-KING WILLIAM VA-NEW KENT VA-PRINCE
GEORGE VA-SOUTHAMPTON VA-SURRY VA-SUSSEX VA-
237 PM EST SUN MAR 6 2011
...A LINE OF SHOWERS WITH BREIF HEAVY RAIN MOVING THROUGH EAST
CENTRAL VIRGINIA...
AT 237 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM 9 MILES SOUTHWEST OF DISPUTANTA TO 19 MILES
SOUTH OF SUSSEX...OR FROM 9 MILES SOUTHWEST OF DISPUTANTA TO 6 MILES
NORTHWEST OF BOYKINS...MOVING NORTHEAST AT 40 MPH. THIS ACTIVITY
WILL BE NEAR RICHARD BLAND COLLEGE AROUND 240 PM EST...
NEW BOHEMIA AROUND 245 PM EST...
PRINCE GEORGE AROUND 250 PM EST...
JORDAN POINT COUNTRY CLUB AROUND 255 PM EST...
JORDANS POINT AROUND 300 PM EST...
BARNETTS AROUND 305 PM EST...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE SHOWERS.
BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE. S.
LAT...LON 3663 7724 3722 7739 3732 7728 3769 7693
3767 7691 3765 7691 3765 7688 3720 7675
3723 7680 3723 7685 3725 7687 3723 7693
3721 7690 3721 7679 3718 7677
WAMSLEYSpecial weather statement, Mar 6, 3:24 PM EST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
324 PM EST SUN MAR 6 2011
VAZ072>078-082>085-089>091-062130-
CHARLES CITY VA-ESSEX VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN
VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NEW KENT
VA-NORTHUMBERLAND VA-RICHMOND VA-SURRY VA-WESTMORELAND VA-YORK VA-
324 PM EST SUN MAR 6 2011
...A LINE OF SHOWERS WITH VERY HEAVY RAIN MOVING THROUGH SOUTH
CENTRAL VIRGINIA....
AT 324 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM TALLEYSVILLE TO ELBERON...OR FROM TALLEYSVILLE
TO 6 MILES SOUTHWEST OF SURRY...MOVING NORTHEAST AT 45 MPH. THIS
ACTIVITY WILL BE NEAR LANESVILLE AROUND 330 PM EST...
WARREN MILL AROUND 335 PM EST...
STEVENSVILLE AROUND 340 PM EST...
CROUCH AROUND 345 PM EST...
UPRIGHT AROUND 350 PM EST...
DUNNSVILLE AROUND 355 PM EST...
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE SHOWERS.
BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE.
LAT...LON 3803 7650 3763 7640 3767 7648 3764 7651
3775 7658 3788 7677 3786 7677 3772 7659
3763 7654 3759 7641 3735 7661 3742 7670
3734 7663 3719 7675 3725 7687 3723 7693
3717 7676 3696 7693 3759 7710 3814 7660
WAMSLEYSpecial weather statement, Mar 6, 4:23 PM EST, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
423 PM EST SUN MAR 6 2011
MDZ021-VAZ073-075>078-084-085-062230-
DORCHESTER MD-GLOUCESTER VA-KING AND QUEEN VA-LANCASTER VA-MIDDLESEX
VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
423 PM EST SUN MAR 6 2011
...A LINE OF SHOWERS WITH VERY HEAVY RAIN MOVING THROUGH NORTHEAST
SECTIONS OF COASTAL VIRGINIA....
AT 423 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM HAGUE TO GLENNS...OR FROM 6 MILES NORTHWEST OF
CALLAO TO CHRIST CHURCH...MOVING NORTHEAST AT 45 MPH. THIS ACTIVITY
WILL BE NEAR WHITE STONE AROUND 435 PM EST...
LEWISETTA AROUND 440PM EST...
WICOMICO CHURCH AROUND 445 PM EST...
FAIR PORT AROUND 450 PM EST...
SMITH POINT AROUND 500 PM EST...
WIND GUSTS TO 45 MPH ARE EXPECTED WITH THESE SHOWERS.
BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER
ON ROADWAYS.
LAT...LON 3824 7611 3828 7621 3803 7646 3794 7631
3819 7609 3801 7619 3813 7608 3762 7640
3763 7652 3762 7643 3736 7662 3777 7669
3777 7668 3763 7652 3764 7651 3794 7678
3834 7624 3845 7632 3863 7616
WAMSLEYSpecial weather statement, Mar 6, 5:17 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
517 PM EST SUN MAR 6 2011
NCZ012-VAZ065-079-087-062330-
BRUNSWICK VA-GREENSVILLE VA-MECKLENBURG VA-NORTHAMPTON NC-
517 PM EST SUN MAR 6 2011
...A LINE OF SHOWERS WITH BREIF HEAVY RAIN MOVING THROUGH PORTIONS
OF NORTHEASTERN NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA....
AT 517 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS FROM 13 MILES NORTH OF HENDERSON TO 6 MILES
NORTHWEST OF LINWOOD...MOVING NORTHEAST AT 40 MPH. THIS ACTIVITY
WILL BE NEAR KEATS AROUND 520 PM EST...
JOHN H KERR DAM AROUND 525 PM EST...
BEECHWOOD AROUND 530 PM EST...
BRACEY AROUND 535 PM EST...
LA CROSSE AROUND 540 PM EST...
BRODNAX AROUND 550 PM EST...
WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE SHOWERS.
BRIEF...BUT LOCALLY VERY HEAVY RAIN WILL CAUSE PONDING OF WATER ON
ROADWAYS. AN ISOLATED THUNDERSTORM MAY BE EMBEDDED IN THIS LINE.
LAT...LON 3685 7787 3684 7747 3673 7749 3669 7747
3667 7751 3666 7748 3631 7748 3630 7751
3632 7758 3640 7756 3643 7764 3647 7766
3647 7776 3650 7789 3651 7791 3655 7791
3654 7840
WAMSLEYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 1:57 PM EST | Special Weather Statement | AKQ | Greensville, Southampton, Sussex, City of Emporia | 63 min |
| Mar 6, 2:37 PM EST | Special Weather Statement | AKQ | Charles City, New Kent, Prince George, Surry, Sussex, City of Hopewell | 68 min |
| Mar 6, 3:24 PM EST | Special Weather Statement | AKQ | James City, King and Queen, Middlesex, New Kent, Richmond, Surry and 1 more | 66 min |
| Mar 6, 5:17 PM EST | Special Weather Statement | AKQ | Brunswick, Greensville, City of Emporia | 73 min |
| Mar 6, 6:41 PM EST | Special Weather Statement | AKQ | Chesterfield, Dinwiddie, Henrico, Prince George, Sussex, City of Colonial Heights and 2 more | 49 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.